Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
July 30, 2014, 09:24:53 AM

Login with username, password and session length


Members
Stats
  • Total Posts: 632366
  • Total Topics: 47889
  • Online Today: 257
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: High level of insulin  (Read 4263 times)

0 Members and 1 Guest are viewing this topic.

Offline Batyskaff

  • member
  • Posts: 2
High level of insulin
« on: June 17, 2009, 10:01:33 AM »
Hello.

I am on Reyataz + Norvir + Truvada since 4 years (I was taking Epivir + Viread for 3 years before I switched to Truvada). I have high level of triglyceride, cholesterol and insulin. It was quite easy to decrease the level of lipids using some atorvastatine drug.

The question is: what to do when your insulin level is to high?! One can read about this high level but not how to treat it. Did you have similar problems? What to do? I am getting fat due to eating to much carbohydrates. It is extremely hard to avoid eating sweet things. I am trying to do my best but would like to know if there are some other methods for this insulin.

Thanks,
B.

Offline aztecan

  • Member
  • Posts: 5,384
  • 29 years positive, 56 years a pain in the butt
Re: High level of insulin
« Reply #1 on: June 17, 2009, 11:08:54 AM »
Hey B,

Reyataz with a Norvir boost, which you are taking, is the most lipid friendly combo for cholesterol, which you said you are controlling with a statin drug.

The insulin problem is something that may require additional medication, such as Metformin (Glucophage), and will undoubtedly require you to stay clear of sweets.

I know that can be difficult, but it may be necessary.

The first thing I would do is to consult my doctor. I am sure he/she would have some ideas about how best to control the insulin resistance issues.

HUGS,

Mark
"May your life preach more loudly than your lips."
~ William Ellery Channing (Unitarian Minister)

Offline Batyskaff

  • member
  • Posts: 2
Re: High level of insulin
« Reply #2 on: June 17, 2009, 11:27:43 AM »
Thanks Mark!

I know that my combo is the most friendly in such situations. This is why switching to other is not a solution. I do talk about this insulin problem with my doctor since a while, but she does not have "out of the box" solutions. She said she'll consult other specialists - I decided to ask on this forum :)

Actually I started my non-sugar diet almost two weeks ago. It is not so difficult as I expected but I am not sure how long I can stick to it.

Thanks for advice in glucophage! There is a lot about it on our national forums - I'll read it carefully.

And I was so glad that my first combo was working great from the beginning! Undetectable VL for all the time. No serious side effects. And now - wham!

Thanks again,
B.


Offline aztecan

  • Member
  • Posts: 5,384
  • 29 years positive, 56 years a pain in the butt
Re: High level of insulin
« Reply #3 on: July 05, 2009, 01:31:03 PM »
Hey B,

Here are three links to more information regarding insulin levels and people on HIV meds.

Hope this helps.

HUGS,

Mark

http://www.aidsmeds.com/articles/1667_12831.shtml

http://www.poz.com/articles/193_1253.shtml

http://www.aidsmeds.com/articles/aids_heart_stroke_1667_14476.shtml
« Last Edit: July 05, 2009, 01:34:10 PM by aztecan »
"May your life preach more loudly than your lips."
~ William Ellery Channing (Unitarian Minister)

Offline GSOgymrat

  • Member
  • Posts: 5,002
  • HIV+ since 1993. INTJ
Re: High level of insulin
« Reply #4 on: July 23, 2009, 11:45:31 PM »
I am on I am on Reyataz + Norvir + Truvada too and also have high triglycerides. My latest labs they were at 468. My doctor just prescribed Lovaza. Honestly I've had a difficult time controlling my diet over the past several months which has not helped.

Offline Giblarry

  • Member
  • Posts: 73
  • Desert AIDS Project - Ribbon Man - 2009 Walk logo
Re: High level of insulin
« Reply #5 on: August 16, 2009, 04:35:18 PM »
Hello.

I am on Reyataz + Norvir + Truvada since 4 years (I was taking Epivir + Viread for 3 years before I switched to Truvada). I have high level of triglyceride, cholesterol and insulin. It was quite easy to decrease the level of lipids using some atorvastatine drug.

The question is: what to do when your insulin level is to high?! One can read about this high level but not how to treat it. Did you have similar problems? What to do? I am getting fat due to eating to much carbohydrates. It is extremely hard to avoid eating sweet things. I am trying to do my best but would like to know if there are some other methods for this insulin.

Thanks,
B.

First.  You don't have to cut out sugar completely, but you must cut it waaaaaay down.  And, artificial sweeteners are surprisingly satisfying.  Try Splenda in the packettes and also there is a bulk version for baking. 

Second.  Ditch the heavy carb loading.  There is a chasm of difference between simple carbs and complex carbs.  Simple, as found in white flour, immediately turns to sugar when you consume it.  Complex, on the other hand, takes much longer to convert to sugar (the fuel that drives our bodies) allowing your system to absorb it slowly as well.  This isn't so hard to achieve.  Whole grains, which means you can eat at Subway, and whole grain pastas.  Those pastas are surprisingly palatable.  Learn more about this stuff here: http://www.dlife.com/.

Third.  If you're drinking alcohol, stop it.  Alcohol also turns to simple sugar as soon as you consume it.  Once your numbers are under control you can re-introduce a glass of red wine with dinner ... unless it is a problem for you, in which case get off it and stay off it. 

Flourth.  Have your doc prescribe a blood sugar monitor and use it every morning after you haven't eaten for 8 hours.  What that does is allow you to monitor your blood sugar so, if it starts raising too much, you can take steps to head it off.   Any pain they may cause is so minor as to be nearly unnoticeable.  Also see if your health plan offers diabetic montoring and education.  Most do.  Ask your doctor to refer you. 

What does this say?  You are probably sliding toward diabetes, and out of control diabetes is not pretty.  You could lose your sight and in later stages even your lower limbs.  But, the most worrisome thing you mention is your high triglycerides.  Coronary Heart Disease City.  A diabetic clinic will teach you how to lower your tri numbers.

Three more things.  Exercise, exercise, exercise.  You don't have to overdo it, and you don't have to go to the gym.  Walk.  A good, brisk half hour walk "at least" three times a week.  For you, though ... start out doing it every day.  Things like house cleaning and gardening do figure in but it won't be enough.  The intent is to use your body and internal organs, which helps them to remain functioning properly.

I know I preach on this a lot, but in my house hold ... been dere, done dat.  Holler at me if you think I can help with anything.

Best,
Gib 

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.